women 4 hope

Dedicated to addressing women’s issues.

Important UPDATED Information on the Merck HPV Vaccine Gardasil – From the New England Journal of Medicine

Posted by Catherine Morgan on May 15, 2007

https://i1.wp.com/www.abc.net.au/reslib/200608/r103205_316485.jpg image from

Important UPDATED Information on the HPV Vaccine Gardasil – From the New England Journal of Medicine

I have wrote much more on this as UPDATES to my earlier post on The Three Faces of Gardasil — “FIRST UPDATE” and “SECOND UPDATE“.

The New England Journal of Medicine has a new report out on the Gardasil vaccine. Here are some excerpts from this report…

What can be inferred from these data about the potential effect of vaccination among girls 11 and 12 years of age? The FUTURE trials did not enroll subjects in this age group. Within both trials, subgroups of subjects with no evidence of previous exposure to relevant vaccine HPV types were evaluated separately for vaccine efficacy. In these subgroups, efficacy of nearly 100% against all grades of cervical intraepithelial neoplasia and adenocarcinoma in situ related to vaccine HPV types was reported in both trials. However, it would be important to know the overall rates of grade 2 or 3 cervical intraepithelial neoplasia or adenocarcinoma in situ regardless of HPV types. Without these data, it is difficult to infer both the effectiveness of vaccination and the role of nonvaccine HPV types in overall rates of preinvasive lesions.

What do these results mean for cervical-cancer screening? Screening should continue in all vaccinated women, given the cumulative lifetime risk of exposure to other oncogenic HPV types and the unknown duration of anti-HPV immunity. The effect of vaccination on cervical cytologic findings was not reported in either trial, but if vaccination reduces the rates of abnormal findings, this benefit would be important. Of note, a trial of a monovalent HPV-16 vaccine reported no effect on cytologic abnormalities.12

Policymakers, clinicians, and parents have a keen sense of urgency about HPV vaccination. On one hand, the vaccine has high efficacy against certain HPV types that cause life-threatening disease, and it appears to be safe; delaying vaccination may mean that many women will miss an opportunity for long-lasting protection. On the other hand, a cautious approach may be warranted in light of important unanswered questions about overall vaccine effectiveness, duration of protection, and adverse effects that may emerge over time. HPV vaccination has the potential for profound public health benefit if the most optimistic scenario of effectiveness is realized.

I have wrote much more on this as UPDATES to my earlier post on The Three Faces of Gardasil — “UPDATE #1” and “UPDATE #2“.

——————————————————————————————

Advertisements

4 Responses to “Important UPDATED Information on the Merck HPV Vaccine Gardasil – From the New England Journal of Medicine”

  1. Nicole said

    I got the Gardasil vaccine about a year ago (1st dose) and the last in March. Since then I have been sicker than I have ever been in my life (I’m 23). 3 weeks later I was admitted to the ICU with an infection and since then I have had nothing but problems. I have excruciating headaches all the time, ear/sinus infections constantly, chest pains…the list goes on. I have spent 9 motnhs like this, and have been told from doctor to doctor it’s stress, or that I should se a psychiatrist. I don’t need to be an expert in medicine to know it’s not stress. I was perfectly healthy before and now I’m not. The worst is,it’s so new that I have no one to turn to for answers. There’s really nothing I can do. I’m horrified this vaccine is being given to young girls. I wish that my doctor would have told me to wait

    • Gina said

      I received my first Gardisil vaccine on August 7, 2007. Two days later I started to break out in hives. I broke out in hives every night for 7 months. It has been two years since my first vaccine and I still break out about 2-3 days every week. Every doctor I went to told me it was stress. I never related the vaccine to my sickness. In the beginning it was just allergies. After three months it was possibly some type of autoimmune disease. When everything came back normal (except my WBC count being low and still is) I was just “crazy”. I decided to get my next two vaccines. I had severe side effects about an hour after the third one in August 2008. I could feel every bone in my body from my hips up; they hurt. My skin hurt, it hurt to wear clothes and to take a shower. I had a headache so severely that I felt like it burnt my brain. I called my doctor’s office and they told me it was normal. Since, I have had arthritis in my hands. Fatigue has also been a side effect. Some days I’m so tired that I don’t want to get out of bed. I have spent two years trying to find out what was wrong with my body. It wasn’t until last week that I finally put two and two together. The dates of my health problems and when I received my vaccines are undenyable. I contacted my OB/GYN who said that there are NO adverse side effects to this vaccine. This vaccine has destroyed my health and almost destroyed my mind. I graduated in may 2009 with a B.S. in Chemistry and high hopes to go to medical school. Every physician I have gone to in the past two years has made me feel like I’m completely insane and just too stressed out. I decided that if I couldn’t deal with the stresses of everyday living, then how could I become a physician? I’m taking a year off from school and have zero stress. I still wake up in the mornings with stiff hands. I still break out in hives 2-3 times every week. The only thing I’m guilty of is listening to physicians telling me I’m stressed out while knowing in my gut that it was something else. Sheer stupidity led me to get the next two vaccines… I had enough health problems and I sure didn’t need anymore, is what I thought. PLEASE PROTECT YOUR DAUGHTERS. DO NOT LET THEM GET THE GARDISIL VACCINE.

      • Stacy said

        My daughter has been very ill for the last 8 weeks. She has undergone all medical tests and they have come back negative. She has had all kinds of infections and has developed an allergy to antibiotics. We have been in the emergency room twice. Her doctors made us believe it was all in her head and she was vomiting constantly because of stress. We went to a counselor and they inquired about immunizations and I reported she had the Gardasil and Hep B in May of 09. She listened to her symptoms and told me to research this vaccine. I was horrified. I just learned of this yesterday. Is there anyway to stop the symptoms. The place that gave her the shot hasn’t returned my call yet, so I can get the lot numbers to report the reaction. I don’t know where to go now and neither do her doctors.

  2. Anonymous said

    My good friends daughter has been in the hospital this entire month from gardasil. first she couldnt walk, then a rash, terrible rash, then she couldnt see, then water in the lungs , then seizures. Terrible and the hospital will not say it is Gardasil. This is with only one injection of gardasil. This is atrocious. Does anyone know if there is a cure or a way to stop the progress? please post..

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: